Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 402, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 7, 1994, 5:15 AM CDT for Nowata County, Oklahoma. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Oct 7, 1994, 5:15 AM CDT (10:15 UTC)
- Expired
- Oct 7, 1994, 6:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Nowata County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 071016 RRA SVRTUL OKC105-071100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 515 AM CDT FRI OCT 7 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...NORTHERN NOWATA COUNTY AT 515 AM...RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF LENAPAH MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE APPROACHING SOUTH COFFEYVILLE AND LENAPAH. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:55 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 7, 3:55 AM CDT, 1 hour 20 minutes before
FPUS3 KTUL 070854
AFDTUL
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
355 AM CDT FRI OCT 7 1994
SCTD TRW HV FINALLY DVLPD AND MOVD INTO ZNS 54/59 THIS MORN AS UPR SYSM
AND COLD FRONT EDGE CLOSER. XPCT ACTIVITY TO CONT TO DVLP AS FRONT MOVES
INTO FA THIS AFTN AND 65 TO 70 DEWPTS MOVE NWD FROM TX. WL GO LIKELY
POPS IN ALL AREAS XPC SE CORNER FOR TDA. FRONT SHUD PASS TUL ARND 18-19Z
AND SHUD EXTD FROM JAY-MLC BY 00Z. FRONT WL THEN EASE SLOWLY SE INTO
SE CORNER DURING THE DAY SAT.
BY TONITE...XPCT A LARGE AREA OF SOLID RW/TRW TO DVLP OVR NRLY ALL OF FA
AS RICH DEEP LYRD MSTR OVERRUNS FRONT IN STG SWLY UPR FLOW REGIME.
MODELS INDICATE THAT A SHARP NW EDGE OF THIS PCPN AREA WILL EXTD SW TO
NE ACRS MY NRN ZNS...SO PLACEMENT OF CATEGORICAL POPS IS TRICKY. FOR
THIS FCST WL COUNT ON TUL BEING WITHIN THE LARGE PCPN AREA MOST OF NITE
WITH BVO BEING NEAR THE EDGE OF THE SOLID RAIN. PCPN SHUD END FROM
NW TO SE ON SAT...AND FINALLY MOVE OUT OF THE SE SAT NITE.
TEMPS TDA TO RISE ONLY TO 75-80 NORTH AND 80-85 SOUTH AS THICK CLD CVR...
RAIN...AND CAA HOLD TEMPS DOWN. NGM MOS HAS GUD HANDLE ON TEMPS FOR
TONITE AND SAT AND WL FOLLOW CLOSELY.
/9
TUL 77/53/65/44 6741 MLC 80/57/64/47 7964
BVO 77/52/67/42 6621 IDB 84/64/71/53 3776
.TUL...NONE.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 4:48 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 42 min |
| Oct 7, 5:39 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 51 min |
| Oct 7, 5:58 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 62 min |
| Oct 7, 6:37 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 68 min |
| Oct 7, 12:05 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 40 min |
| Oct 7, 12:24 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 51 min |
| Oct 7, 1:14 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.